Alert archive / Iowa / River Flood Warnings in 2016
River Flood Warning 6, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 2, 2016, 5:33 AM CST for Buena Vista County, Clay County, Iowa. It was in force for 66 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2016, 5:33 AM CST (11:33 UTC)
- Expired
- Mar 5, 2016, 12:00 AM CST
- In force
- 66 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Buena Vista County, IA, Clay County, IA
The radar
The Sioux Falls radar (KFSD), 143 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River at Linn Grove (LNNI4). The gauge peaked at 18.11 ft at Mar 2, 2016, 4:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
692
WGUS43 KFSD 021133
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
533 AM CST WED MAR 2 2016
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC021-041-031533-
/O.NEW.KFSD.FL.W.0006.160302T1133Z-160305T0600Z/
/LNNI4.1.ER.160302T0220Z.160302T1200Z.160304T0600Z.NO/
533 AM CST WED MAR 2 2016
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Little Sioux River At Linn Grove.
* until late Friday night.
* At 05AM Wednesday the stage was 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 18.1 feet by Wednesday March
02. The river will fall below flood stage Friday March 04.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LNNI4 18.0 18.04 Wed 5 AM 18.1 Wed 6 AM 18.5 Thu Feb 254 follow-up statements
436
WGUS83 KFSD 022032
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
232 PM CST WED MAR 2 2016
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC021-041-040032-
/O.EXT.KFSD.FL.W.0006.000000T0000Z-160305T1200Z/
/LNNI4.1.ER.160302T0220Z.160302T1915Z.160304T1200Z.NO/
232 PM CST WED MAR 2 2016
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until Saturday morning.
* At 02PM Wednesday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will remain near flood stage through
Friday March 04.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LNNI4 18.0 18.02 Wed 2 PM 18.5 Thu Feb 25
MG646
WGUS43 KFSD 030211
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
811 PM CST WED MAR 2 2016
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC021-041-040611-
/O.CON.KFSD.FL.W.0006.000000T0000Z-160305T1200Z/
/LNNI4.1.ER.160302T0220Z.160302T1915Z.160304T1200Z.NO/
811 PM CST WED MAR 2 2016
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until Saturday morning.
* At 8PM Wednesday the stage was 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Friday March 04.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LNNI4 18.0 18.03 Wed 8 PM 18.0 Thu 12 AM 18.5 Thu Feb 25239
WGUS83 KFSD 031202
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
602 AM CST THU MAR 3 2016
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC021-041-041602-
/O.CON.KFSD.FL.W.0006.000000T0000Z-160305T1200Z/
/LNNI4.1.ER.160302T0220Z.160302T1915Z.160304T1200Z.NO/
602 AM CST THU MAR 3 2016
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until Saturday morning.
* At 05AM Thursday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Recent activity...The river rose above flood stage on Thursday
March 03.
* Forecast...The river will continue to fall to below flood stage by
Friday March 04.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LNNI4 18.0 18.01 Thu 5 AM 18.0 Thu 12 PM 18.5 Thu Feb 25539
WGUS83 KFSD 031858
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1258 PM CST THU MAR 3 2016
...The Flood Warning is cancelled for the following rivers in Iowa...
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC021-041-031928-
/O.CAN.KFSD.FL.W.0006.000000T0000Z-160305T1200Z/
/LNNI4.1.ER.160302T0220Z.160302T1915Z.160303T1630Z.NO/
1258 PM CST THU MAR 3 2016
The Flood Warning is cancelled for
The Little Sioux River At Linn Grove.
* At 12PM Thursday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to 17.8 feet by 6 AM
Friday.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LNNI4 18.0 17.96 Thu 12 PM 18.5 Thu Feb 25
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 2, 3:19 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 2, 3:19 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 319 AM CST WED MAR 2 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 317 AM CST WED MAR 2 2016 AREA OF STRATUS STARTING TO BUILD DOWN INTO SOUTHWEST MINNESOTA THIS MORNING. WHILE THE INCREASING SOUTHERLY FLOW WILL KEEP THE STRATUS FROM BECOMING TOO WIDESPREAD TODAY...EXPECT THE TREND TO CONTINUE ESPECIALLY ACROSS SOUTHWEST MINNESOTA TODAY. THE INCREASINGLY DENSE CLOUD COVER ACROSS THIS AREA WILL KEEP TEMPERATURES COOL ONCE AGAIN...AND HAVE SIDED WITH COOLER SHORT TERM HIRES GUIDANCE FOR TEMPERATURE TRENDS AND HIGHS. POPS ARE A TOUGH CALL FOR LATE THIS AFTERNOON INTO TONIGHT. MODELS HAVE SOMEWHAT COME INTO BETTER AGREEMENT...SUGGESTING THAT THE LEADING WAVE WILL BE STRONGER THAN PREVIOUSLY ANTICIPATED. THIS WAVE LINKS UP WITH LOW LEVEL WARM AIR ADVECTION AHEAD OF THE WAVE LEADING TO DEEPER SATURATION THAN IN OTHER AREAS OF THE FORECAST AREA. HAVE RAISED POPS INTO THE LIKELY RANGE ACROSS SOUTHWEST MINNESOTA INTO NORTHWEST IOWA ALONG AND EAST OF THE BUFFALO RIDGE THROUGH THE EVENING AND EARLY MORNING HOURS ON THURSDAY. ADDITIONAL PIECES OF ENERGY ARE EXPECTED TO PASS FURTHER TO THE SOUTH ACROSS THE FORECAST AREA...BUT REALLY SUFFER FROM A LACK OF SATURATION. STILL KEPT SOME SLIGHT CHANCE TO LOW CHANCE POPS WITH THESE WAVES...BUT MAINLY FOCUSED ON THE LEADING WAVE ACROSS SOUTHWEST MINNESOTA. MAINLY EXPECT SNOW AMOUNTS TOTAL LESS THAN AN INCH...THOUGH A FEW LOCATIONS MAY SEE SOME LOCAL ENHANCEMENT LEADING TO AMOUNTS IN THE 1-2 INCH RANGE. AM NOT EXPECTING COMPLICATING FACTORS OF WIND...THOUGH ON THE SOUTHERN EDGE OF PRECIP BAND PRECIP TYPE MAY BEGIN AS RAIN BEFORE QUICKLY CHANGING OVER TO SNOW. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 317 AM CST WED MAR 2 2016 OUTSIDE OF A COUPLE VERY MINOR DISTURBANCES...RELATIVELY QUIET WEATHER ANTICIPATED THROUGH THE UPCOMING WEEKEND AS SHIFT IN THE SYNOPTIC PATTERN DEVELOPS. BEHIND EXITING SHORT WAVE THURSDAY MORNING...MAY SEE A FEW LINGERING FLURRIES OR SNOW SHOWERS ACROSS PORTIONS OF SW MN...NW IA...AND FAR EASTERN SD THROUGH MID-DAY. HOWEVER...MID-LVL HEIGHTS WILL BEGIN TO BUILD OVER THE CENTRAL CONUS LATER IN THE DAY...WITH WARMER LOW-LVL AIR ADVECTING INTO THE PLAINS BY FRIDAY. SPEAKING OF FRIDAY...YET ANOTHER WEAK AND RATHER UNORGANIZED SYSTEM WILL CREST THE BUDDING RIDGE AND SLIDE SOUTHEAST THROUGH THE REGION DURING THE DAY. ANTICIPATING A BIT OF LIGHT SNOW...TRANSITIONING TO RAIN AS THE DAY WEARS ON AND WARMER AIR ARRIVES. LITTLE TO NO ACCUMULATION ANTICIPATED AT THIS TIME. A WARMUP BEGINS IN EARNEST DURING THIS UPCOMING WEEKEND...AS RIDGING ALOFT BUILDS AND TROUGHING INCREASES OVER THE PACIFIC COASTLINE. WHILE THE FLOW REMAINS SOMEWHAT PROGRESSIVE...MODELS ARE HINTING THAT A FEW OF THESE INCOMING WAVES OUT IN THE CENTRAL PACIFIC WILL TRY TO DIG INTO THE SOUTHWESTERN US EARLY NEXT WEEK. ONE SUCH WAVE IS PROJECTED TO LIFT NORTHWARD OUT OF THE OKLAHOMA PANHANDLE ON MONDAY. STRONG MOISTURE TRANSPORT AND PERSISTENT LOW- LVL WARM ADVECTION WILL BOOST TEMPERATURES INTO THE 60S ON SUNDAY...WITH A REASONABLE CHANCE FOR HIGH DEW POINTS AND DRIZZLE SUNDAY NIGHT INTO MONDAY. THE SLIGHT NEGATIVE TILT TO THIS TROUGH WILL ALSO ALLOW FOR A BIT OF ELEVATED INSTABILITY TO ADVECT NORTHWARD INTO MONDAY AND MONDAY NIGHT...BRINGING A REASONABLE RISK FOR A FEW ELEVATED THUNDERSTORMS EARLY NEXT WEEK. WARMER TEMPERATURES LOOK TO STICK AROUND THROUGH NEXT WEEK AND SHOULD MAKE THE LEAP DAY SNOWFALL A DISTANT MEMORY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 530 PM CST TUE MAR 1 2016 CURRENTLY THERE IS SOME UPPER END STRATO CUMULUS JUST TO THE NORTH OF KHON...JUST UNDERNEATH 3000 FEET AGL. WITH THICK CIRRUS BEGINNING TO MASK THESE CLOUDS ON THE SATELLITE...IT IS DIFFICULT TO ASCERTAIN WHETHER THESE CLOUDS WILL IMPACT KHON THIS EVENING OR NOT. CERTAINLY THE VARIOUS HIRES MODELS DO NOT SUGGEST A LOT OF MVFR AT KHON...BUT IT IS CLOSE ENOUGH THAT IT NEEDED TO BE INCLUDED IN THE 00Z TAF. OTHERWISE VFR SHOULD PREVAIL FOR THE NIGHT AND INTO WEDNESDAY MORNING. THE NAM SUGGEST SOME MVFR CEILINGS DEVELOPING AT KFSD AND KHON WEDNESDAY AFTERNOON. THIS WAS FOLLOWED DUE TO A MOIST...SOUTHEAST FLOW OF AIR STREAMING INTO THE REGION. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM... LONG TERM...DUX AVIATION...MJ
Hazardous weather outlook, Mar 2, 4:05 AM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 405 AM CST WED MAR 2 2016 IAZ031-NEZ013-014-SDZ050-052-053-057>060-063>066-068>071-031015- WOODBURY-DIXON-DAKOTA-GREGORY-JERAULD-SANBORN-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-CLAY SD-UNION- 405 AM CST WED MAR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RAIN AND SNOW MIXTURE WILL SPREAD ACROSS THE AREA LATER THIS EVENING AND CONTINUE TO MOVE EASTWARD DURING THE OVERNIGHT HOURS. SNOW ACCUMULATIONS WILL REMAIN LESS THAN ONE HALF INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ002-003-014-MNZ071-072-080-081-089-090-097-098-SDZ040-056- 031015- OSCEOLA-DICKINSON-CLAY IA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-BROOKINGS-MOODY- 405 AM CST WED MAR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LIGHT RAIN AND SNOW MIXTURE WILL MOVE INTO THE AREA LATE THIS AFTERNOON AND MOVE EAST THROUGH THE OVERNIGHT HOURS. AS COLDER AIR ARRIVES...RAIN MAY COMPLETELY TRANSITION TO SNOW...WITH ACCUMULATIONS UP TO A HALF INCH POSSIBLE BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001-012-013-020>022-032-SDZ038-039-054-055-061-062-067-031015- LYON IA-SIOUX-O'BRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-IDA-BEADLE- KINGSBURY-MINER-LAKE-MCCOOK-MINNEHAHA-LINCOLN SD- 405 AM CST WED MAR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LIGHT RAIN AND SNOW MIXTURE WILL MOVE INTO THE AREA THIS EVENING. A TRANSITION TO SNOW IS LIKELY OVERNIGHT...AND LIGHT SNOW ACCUMULATIONS UP TO AN INCH MAY BE POSSIBLE BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.